Mothering Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
360 Posts
Discussion Starter · #1 ·
I just took the morning after pill after dh and I had a slip up. I've read different figures for how effective it is (I read anywhere from 75-99%). I took the second dose eight hours ago and I'm now having cramps. Does anyone know if this is normal? I haven't been able to find anything about cramping.

I hope I made the right decision in taking it. I would love to have another child, but dd would only be 18 months when her sibling would arive and I just got over ppd. I'm just not sure I can handle another child right now. Still, it's was a difficult decision to make. I've decided not to drink just in case, but my friend is having her wedding showers and I know they'll question me about it. I'm not sure how to handle that.

:
 

·
Registered
Joined
·
27,052 Posts
Could the cramping be from anxiety?

Since the MAPs work by preventing implantation, maybe the way they do it is to force a period? Does it feel anything like menstral cramping?

Do you know about when your next period should be? Did you happen to notice what your cervical fluid was like before you were having sex?

Remember, you're only fertile for about a week and that's only because sperm can life for 5 days in the right environment. Also, with absolutely everything lined up perfectly for conception, there's only a 20% chance in a given month that you will get pregnant. (And then there's still a chance that the pregnancy could miscarry.) Which means that the odds of you having actually prevented a viable pregnancy aren't anything to worry for anyone who doesn't have a deeply held belief about giving every even remotely possible pregnancy a chance.

You might find it reassuring to at least do some basic charting in the future, then you'll only have to worry about errors in birth control if you're fertile.
 

·
Registered
Joined
·
2,205 Posts
Random thoughts, no real order here... I just did some research on the MAP because I was contemplating taking it. It's usually a high dose of progesterone. It works mainly by delaying ovulation. Do you have any idea of when you normally ovulate? What part of your cycle were you on? Ovulation usually occurs 12-14 days before your period, sometimes there is less time if you're nursing. It is also hypothesized that it might prevent implantation but it sounds less likely. It is more effective if taken quickly and before you have ovulated. Do you normally have cramps like that when you ovulate, before AF. etc? There are side effects like nausea, breast tenderness, the same type of things that you can have on BCP. If I remember right it can hasten AF or make her later, and the only way to make sure it worked is to get AF or take a PG test 14 or more days after the slip-up.

Good luck! Sorry for the hodgepodge of info, I googled emergency contraception and found most info there but that was a week ago.
 

·
Registered
Joined
·
360 Posts
Discussion Starter · #4 ·
Thank you both!
I did check cm the day after and I'm pretty sure I was ovulating during the time (the time was right-two weeks before AF). I reread the paper that came with the pills and it does have lower abdominal pain listed as a side effect; I'm guessing that means cramps! They're gone today, so it's likely that it was just from the pills.
I do feel better today. It is unlikely that I'm pregnant, and if it turns out I am, I know we'll do just fine!
 

·
Registered
Joined
·
1,966 Posts
So sorry you are having to go through this.
Just wanted to say that, even if you did bd on the "right" day, the map forces a period and chances are very slim that you will end up pregnant. I have actually heard very little about the delayed ovulation aspect of the map, but I have done a fair amount of research that shows the forced period. If, in fact, you did fertilize an eggie, the map will make your body react the way it would with an early miscarriage. So, cramping, entirely normal, same with heavier bleeding when it does come. Also, there are (a small few) cases where medical care was needed following the map, so don't hesitate to contact your telehealth/doctor/whomever if you are concerned - that's what they're there for!

I hope you can manage to not worry *too* much.
Katia
 

·
Registered
Joined
·
6,783 Posts
I had some cramping and also became nauseated. All normal side effects. It is after all a mega dose of hormones. MAP is pretty effective so chances are you are not pg.
 

·
Registered
Joined
·
360 Posts
Discussion Starter · #8 ·
So, still a couple of days until AF is due. Last night I started getting a really sharp stabbing pain on the right side of my pelvis. I've been getting it a little today too. I hope it's nothing to worry about.
 

·
Registered
Joined
·
360 Posts
Discussion Starter · #9 ·
Ok, I'm getting a little scared. I thought the pain would be too early to be a sign of possible ectopic pg, but I just read on one site that you can have symptoms before AF is due. I'm sure it's nothing, but should I see a doctor just in case or just wait to see if AF comes? I don't want to be the hypocondriac-type that doctors get annoyed with!

The pain was really bad last night but not so bad today.
 
1 - 11 of 11 Posts
Top